Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2004, 6:08 PM CDT for Saint Francois County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 6:08 PM CDT (23:08 UTC)
- Expired
- May 11, 2004, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Francois County, MO
The radar
The St Louis radar (KLSX), 92 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS53 KLSX 112308
SVRLSX
MOC187-120000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT TUE MAY 11 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 700 PM CDT
* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FARMINGTON...MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FARMINGTON
PARK HILLS
LEADWOOD
DESLOGE
BONNE TERRE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3800 9063 3800 9052 3804 9042 3798 9033
3788 9047 3777 9034 3765 9034 3765 9056
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:30 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 11, 1:30 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 PM CDT TUE MAY 11 2004 .DISCUSSION... HEAT OF THE DAY HAS HELP FOR FEW TSHWERS TO DEVELOP ACRS THE SOUTH PTN OF CWA. ETA AND AVN CRS SECTION SHOWERS NO LIFT... BUT MSAS SHOW AROUND -7 LI IN AND AROUND STL AND SOUTH. SCT TSTM WILL CONTINUE THRU THE AFTN AND EARLY EVE. KP 20% CHC FOR TNGT FCST...MOISTER IS AVAIBLE BUT THERE IS LITTLE LIFT. I COULD SEE FEW SCT SHOWERS. WED AND WEDNGHT WX...LOOKS A CORBON COPY OF TODAY AND TONIGHT. THURSDAY THROUGH FRIDAY...FINALLY A CDFNT WILL CROSS MO THURSDAY NIGHT AND EARLY FRIDAY. LOOKS LIKE SOME ACTIVE WX ON THURSDAY NIGHT AND EARLY FRIDAY ACRS OUR CWA...WE SHOULD BE ON THE ALERT FOR SEVERE WX ACRS THE AREA. INCREASE POPS FOR THURSDAY THROUGH FRIDAY. LIS AND K-INDX AHEAD OF THE FRONT LOOKS VERY IMPRESSIVE...WHILE INCREASE TO ABOVE 10 DURING THE DAY ON FRIDAY. DRY WX PTN AFTR FRIDAY...A MILD WEEKEND IS ON TAP WITH HIGHS IN 70S AND LOWS IN THE 50S. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 11, 3:30 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE MAY 11 2004 ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052- 059>064-121200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-FRANKLIN- GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN- 330 PM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST FROM WEDNESDAY THROUGH FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY NIGHT NORTHWEST OF A COLUMBIA TO QUINCY LINE AS A COLD FRONT CURRENTLY OVER THE PLAINS STATES MOVES INTO NORTHWEST MISSOURI. THE COLD FRONT WILL WAIT UNTIL LATER IN THE WEEK TO MOVE THROUGH MISSOURI AND ILLINOIS. SOME OF THE STORMS ON THURSDAY NIGHT AND FRIDAY COULD BE QUITE STRONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-121200- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON- MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS- STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 330 PM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST FROM WEDNESDAY THROUGH SATURDAY. A COLD FRONT CURRENTLY OVER THE PLAINS STATES WILL WAIT UNTIL LATER IN THE WEEK TO MOVE THROUGH MISSOURI AND ILLINOIS. SOME OF THE STORMS ON FRIDAY COULD BE QUITE STRONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. BRITT
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.